Alert archive / Arizona / Dust Storm Warnings in 2006

Dust Storm Warning 4, NWS Phoenix, AZ

June 6, 2006

NWS Phoenix, AZ issued this dust storm warning at Jun 6, 2006, 4:17 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2006, 4:17 PM MST (23:17 UTC)
Expired
Jun 6, 2006, 8:00 PM MST
In force
4 hr
Issued by
NWS Phoenix, AZ

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 6, 2:50 PM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 6, 2:50 PM MST, 1 hour 27 minutes before
AZZ020>028-CAZ030>033-070600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST TUE JUN 6 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A SOUTH TO SOUTHEAST FLOW ALOFT WILL CONTINUE TO IMPORT MOISTURE
INTO THE SOUTHWEST UNITED STATES THE NEXT COUPLE OF DAYS. THIS WILL
RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE OVER SOUTH-CENTRAL ARIZONA THIS EVENING. BY THE END
OF THE WEEK...WINDS ALOFT WILL TURN MORE SOUTHWEST AND PROVIDE FOR A
DRIER AND MORE STABLE ATMOSPHERE. MOSTLY CLEAR SKIES AND A RETURN TO
ABOVE NORMAL TEMPERATURES IS EXPECTED THE LATTER HALF OF THE WEEKEND
AND EARLY NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH FRIDAY...
ISOLD SHWRS/TSTMS ARE DVLPG ACROSS SRN PART OF PHX CWA THIS
AFTERNOON IN MOIST/UNSTABLE AMS. ALSO COMING INTO PLAY IS VORT MAX S
OF THE BORDER THAT IS ADDING TO DYNAMICAL PART OF EQUATION. TSTMS
FORMING WITH HIGH CLOUD BASES DUE TO INVERTED VEE NATURE OF AREAL
SOUNDINGS. AND...MODERATE SHEAR ALSO A FACTOR. THEREFORE...STORMS
WILL BE MUCH BETTER ORGANIZED THAN WHAT IS THE NORM FOR AZ SUMMER
CONVECTION...AND SEVERE MICROBURSTS ARE A LIKELIHOOD. THEREFORE SPC
HAS ALREADY ISSUED SVR TSTM WATCH NUMBER 443 FOR MARICOPA COUNTY EWD
TIL 03Z.

OTHERWISE...WE ARE EXPECTING A COUPLE OF VERY ACTIVE DAYS FOR EARLY
JUNE BECAUSE OF ALL THE ABOVE FACTORS...ALTHO IF AMS GETS REALLY
WORKED OVER FROM CONVECTION TONIGHT IT MAY INHIBIT START OF ACTIVITY
ON WEDNESDAY. BUT...DYNAMICS STILL AVAILABLE...SO COULD HAVE ANOTHER
ROUND OF HEAVY-DUTY STORMS. BY THURSDAY...AMS WILL BEGIN TO DRY OUT
FROM THE W SOMEWHAT AS FLOW ALOFT TURNS MORE SWLY WITH TROUGH APRCHG
FROM THE PAC. BY FRIDAY...CONVECTION SHOULD BE MUCH LESS...MORE
GARDEN VARIETY AND MAINLY CONFINED TO ERN CWA.

TEMPS WILL DROP A BIT MORE TOMORROW WITH DEBRIS CLOUDS LIKELY TO
START OUT THE DAY...THEN GRADUALLY WARM UP AFTER MIDWEEK.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
GFS HAS BACKED OFF ON THE EASTWARD ADVANCE OF A PACIFIC TROUGH
COMPARED TO YESTERDAY SO THAT IT AGREES BETTER WITH THE ECMWF.
DESPITE THIS...GFS STILL DEPICTS SIGNIFICANT DRYING TREND FROM WEST
TO EAST DURING THE FIRST PART OF THE EXTENDED. WITH THE
DRYING...DIURNAL TEMP RANGES INCREASE. THE GFS AND ECMWF SHOW THE
RIDGE STRENGTHENING EARLY NEXT WEEK FOR WARMER TEMPERATURES.
HOWEVER...THE GFS ENSEMBLE MEAN IS SLOWER TO DO THAT. THUS SHOW VERY
GRADUAL WARMING TREND AND PARED BACK WIND SPEEDS A BIT.

&&

.FIRE WEATHER...
ASSOCIATED WITH THE MOIST SE WINDS ALOFT AND THE INCREASING
DYANAMICS...LIGHTNING ACTIVITY LEVELS(LAL) ARE ON THE INCREASE. THE
FIRST UPSWING IN ACTIVITY WILL BE OVER THE EASTERN PORTIONS OF
ARIZONA AND WILL SPREAD FARTHER WESTWARD AND NW THROUGH WEDNESDAY.
ALTHOUGH THE FIRE DANGER RATINGS REMAIN IN THE VERY HIGH TO EXTREME
RANGE...THE RELATIVE HUMIDITY IS UP SIGNIFICATNLY FROM 24 HRS AGO.
WITH AN INCREASE IN TSTM ACTIVITY...THERE WILL LIKELY BE AREAS OF
GUSTY WINDS. THE GOOD NEWS IS THAT THE PRECIP WATER VALUES
INCREASE TO EARLY JULY LEVELS WITH A BETTER CHANCE OF LIGHT
SHOWERS...AND A WETTING RAIN FOR MOST OF THIS WEEK.

&&

.AVIATION...
00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...SEVERE THUNDERSTORM WATCH NUMBER 443 IN EFFECT FOR AZZ022...
     AZZ023...AZZ024...AZZ027...AZZ028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE/AJ/SIPPLE
Hazardous weather outlook, Jun 6, 6:10 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
610 AM MST TUE JUN 6 2006

AZZ022-023-027-028-071315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
610 AM MST TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST LATER THIS AFTERNOON
THROUGH TONIGHT. STRONG THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING
DUST ARE POSSIBLE HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPSWING IN THUNDERSTORM POTENTIAL FOR THE SOUTH CENTRAL DESERTS...
INCLUDING PHOENIX...IS EXPECTED WEDNESDAY AND THURSDAY. STRONG
THUNDERSTORM WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-021-025-026-CAZ030>033-071315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
610 AM PDT TUE JUN 6 2006 /610 AM MST TUE JUN 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST TODAY. STRONG
THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE
HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. STRONG
THUNDERSTORMS WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-071315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
610 AM MST TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST LATER THIS AFTERNOON
THROUGH TONIGHT. STRONG THUNDERSTORM WINDS ARE POSSIBLE HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPSWING IN THUNDERSTORM POTENTIAL IS EXPECTED WEDNESDAY THROUGH
FRIDAY. STRONG THUNDERSTORM WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:53 PM MSTSevere Thunderstorm WarningPSRPinal59 min

Nearby

Dust Storm Warnings in Arizona, 2006Every dust storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.